Interstitial granulomatous dermatitis and concurrent immunotherapy associated encephalitis with nivolumab and ipilimumab
- Author(s): Starling, Caroline T;
- Messer, Alison A;
- Kleiman, Anne;
- McQuade, Jennifer L;
- Glitza, Isabella C;
- Torres-Cabala, Carlos Antonio;
- Heberton, Meghan
- et al.
Published Web Locationhttps://doi.org/10.5070/D328257399
Immune-related adverse events (irAEs) are common in patients receiving immune checkpoint inhibitors for metastatic melanoma and other advanced malignancies. Cutaneous, gastrointestinal, and endocrine (thyroid) irAEs are most prevalent, whereas neurologic irAEs are rare. We present a 73-year-old man with dementia and metastatic melanoma who developed immunotherapy-associated encephalitis and subsequently, interstitial granulomatous dermatitis with nivolumab/ipilimumab. High-dose corticosteroids successfully treated both conditions, though he never regained his baseline mental status. We review the literature on interstitial granulomatous dermatitis and encephalitis with immunotherapy.